JOURNAL OF COMPUTERS (JCP)
ISSN : 1796-203X
Volume : 4    Issue : 11    Date : November 2009

An Improved Image Encryption Algorithm based on Chaotic System
Shubo Liu, Jing Sun, and Zhengquan Xu
Page(s): 1091-1100
Full Text:
PDF (2,028 KB)


Abstract
The security of stream cipher, which is known as one of the main cipher techniques, is dependents
completely on the quality of generated pseudo-stochastic sequences. Chaotic systems can
produce the pseudo-random sequences with good randomness,therefore, these systems are
suitable to the stream cipher. In this paper, a new encryption algorithm is proposed by analyzing the
principle of the chaos encryption algorithm based on logistic map. Moreover, the security and
performance of the proposed algorithm is also estimated. The experimental results based on
coupled chaotic maps approve the effectiveness of the proposed method, and the coupled chaotic
maps shows advantages of large key space and high-level security. The ciphertext generated by
this method is the same size as the plaintext and is suitable for practical use in the secure
transmission of confidential information over the Internet.

Index Terms
Logistic map; Stream cipher; Image encryption